MAUDE Adverse Event Report: ZIMMER BIOMET, INC. SM HYBRID GLENOID BASE 4MM; PROSTHESIS, SHOULDER

ZIMMER BIOMET, INC. SM HYBRID GLENOID BASE 4MM; PROSTHESIS, SHOULDER
Catalog Number 113952
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032)
Date of Event 07/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Pt hybrid glen post regenerex cat# pt-113950 lot# 757630.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2022 - 01734.
 
Event or Problem Description
It was reported that a patient underwent a revision procedure approximately 2.5 years post implantation due to disassociation of the glenoid and metal post.Further information is unavailable.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the provided photo identified explanted products.The photo also confirms that glenoid component pn 113952 back side over- molding has fractured allowing the washer to become disassembled.However, as the parts were not returned, further analysis could not be performed.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: 1 month prior to revision: patient indicated when hanging clothes up when felt a pop.Range of motion issues and significant pain and weakness were also noted.Week prior to revision: ct found glenoid dislodged and loose in the anterior joint space surrounded by contrast.Revision: it was noted the stem had significant metallosis type of debris around it and resorption around the neck of the humerus.Stem was removed but appeared to be well fixed.It was also noted that the polyethylene over mold fractured at the interface with the post.Significant wear of the glenoid component was noted.The glenoid was significantly damaged with posterior erosion.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: pt hybrid glen post regenerex cat# pt-113950 lot#757630 versa-dial 42x21x43 hum head cat# 113034 lot# 807310, comp primary stem 10mm micro cat# 113610 lot# 178990, versa-dial/comp ti std taper cat# 118001 lot# 027330.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2022 - 01734, 0001825034 - 2022 - 02699, 0001825034 - 2022 - 02700, 0001825034 - 2022 - 02701.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that a patient underwent a revision procedure approximately 2.5 years post implantation due to disassociation of the glenoid and metal post.During the revision, found the stem with significant metallosis type of debris around it, resorption noted around the neck of the humerus and the calcar, synovitis resulting in a complete synovectomy, a piece of the polyethylene baseplate that fractured off and was left attached to the ingrowth post, wear to the glenoid, and significant glenoid damage with posterior erosion and a b2 type of configuration.All components were removed without complication and competitor product was implanted.Attempts have been made and additional information on the reported event is unavailable at this time.

Brand Name
SM HYBRID GLENOID BASE 4MM
Common Device Name
PROSTHESIS, SHOULDER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15163284
Report Number0001825034-2022-01733
Device Sequence Number12195565
Product Code KWS
UDI-Device Identifier00880304462625
UDI-Public(01)00880304462625(17)240713(10)676850
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K060694
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2024
Device Catalogue Number113952
Device Lot Number676850
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2022
Supplement Date Received by Manufacturer08/12/2022
11/07/2022
04/07/2023
Initial Report FDA Received Date08/04/2022
Supplement Report FDA Received Date08/18/2022
11/30/2022
04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight81 KG